KNEEtalk

The WAITING ROOM => GENERAL KNEE QUESTIONS and comments (good for new threads) => Topic started by: slap2414 on April 16, 2005, 11:08:49 PM

Title: need advice on skin irritation
Post by: slap2414 on April 16, 2005, 11:08:49 PM
My 14 yr old son came home with a rash on the front side of his body from his shoulders to his feet which looks like a severe sun burn. He says it has a burning feeling and now there are blisters forming plus there is swelling occurring.  We took him to the ER and the doctor said he didn't know what it was, and he gave him hydroxyzine to take plus a spray to use, but after two days no change and it appears the rash is growing.  We live in a "farming community" does anyone have an idea what this is or how to treat thank you for your time.
Title: Re: need advice on skin irritation
Post by: The Idea Dude on April 19, 2005, 11:10:13 PM
No I don't.....did the doctor refer you to a specialist?
Title: Re: need advice on skin irritation
Post by: rozzzie on April 19, 2005, 11:50:49 PM
 Sorry I have no idea what it could be.  ???   Have you called your GP?  That's always a good place to start.  If that's not an option a return trip to the ER might be in order.

Hugs
Rozzzie  8)
Title: Re: need advice on skin irritation
Post by: blackbeltgirl on April 20, 2005, 01:07:43 PM
Too bad you couldn't see the expression on my face as I read the description of your son's rash.

You've probably gone through the basic questions - any new medications, lotions, laundry detergents, foods, etc. that may be triggering an allergic reaction?  And if he was helping out on a farm, did they have any pesticides or other chemicals around that may have triggered a reaction?

Did they consider poison ivy/oak/sumac?  Some people are severely allergic.  The one time I had major poison ivy I was tackling my kid brother, who had run through poison ivy.  From touching his clothes to touching my face, I turned into the elephant woman.  I mean my eyes were swollen nearly shut!!!  My mom called our dermotolagist who was a family friend, said we're on our way over so you'd better be ready, and we rang his doorbell.  Even he could barely stop from laughing.  But the super high doses of cortisone and cortisone cream brought my face back to reality.

If there is no sign of improvement I would head straight to the dermotolagist.

Jess